Advanced Search
MyIDEAS: Login

Defining Rules in Cost Spanning Tree Problems Through the Canonical Form

Contents:

Author Info

  • Juan J. Vidal-Puga

    (Departamento de Estatística, Universidade de Vigo)

  • Gustavo Bergantiños

    (Research Group in Economic Analysis, Universidade de Vigo)

Abstract

We define the canonical form of a cost spanning tree problem. The canonical form has the property that reducing the cost of any arc, the minimal cost of connecting agents to the source is also reduced. We argue that the canonical form is a relevant concept in this kind of problems and study a rule using it. This rule satisfies much more interesting properties than other rules in the literature. Furthermore we provide two characterizations. Finally, we present several approaches to this rule without using the canonical form.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.feem.it/userfiles/attach/Publication/NDL2004/NDL2004-097.pdf
Download Restriction: no

Bibliographic Info

Paper provided by Fondazione Eni Enrico Mattei in its series Working Papers with number 2004.97.

as in new window
Length:
Date of creation: Jun 2004
Date of revision:
Handle: RePEc:fem:femwpa:2004.97

Contact details of provider:
Postal: Corso Magenta, 63 - 20123 Milan
Phone: 0039-2-52036934
Fax: 0039-2-52036946
Email:
Web page: http://www.feem.it/
More information through EDIRC

Related research

Keywords: Cost spanning tree; Rules; Canonical form;

Other versions of this item:

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Dutta, Bhaskar & Kar, Anirban, 2002. "Cost Monotonicity, Consistency And Minimum Cost Spanning Tree Games," The Warwick Economics Research Paper Series (TWERPS) 629, University of Warwick, Department of Economics.
  2. Stefano Moretti & Rodica Branzei & Henk Norde & Stef Tijs, 2004. "The P-value for cost sharing in minimum," Theory and Decision, Springer, vol. 56(2_2), pages 47-61, 02.
  3. Perez-Castrillo, David & Wettstein, David, 2001. "Bidding for the Surplus : A Non-cooperative Approach to the Shapley Value," Journal of Economic Theory, Elsevier, vol. 100(2), pages 274-294, October.
  4. Feltkamp, V. & Tijs, S.H. & Muto, S., 1994. "Minimum cost spanning extension problems: The proportional rule and the decentralized rule," Discussion Paper 1994-96, Tilburg University, Center for Economic Research.
  5. Daniel Granot & Michael Maschler, 1998. "Spanning network games," International Journal of Game Theory, Springer, vol. 27(4), pages 467-500.
  6. Roger B. Myerson, 1978. "Conference Structures and Fair Allocation Rules," Discussion Papers 363, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
  7. Sprumont, Yves, 1990. "Population monotonic allocation schemes for cooperative games with transferable utility," Games and Economic Behavior, Elsevier, vol. 2(4), pages 378-394, December.
  8. Feltkamp, V. & Tijs, S.H. & Muto, S., 1994. "On the irreducible core and the equal remaining obligations rule of minimum cost spanning extension problems," Discussion Paper 1994-106, Tilburg University, Center for Economic Research.
  9. Kar, Anirban, 2002. "Axiomatization of the Shapley Value on Minimum Cost Spanning Tree Games," Games and Economic Behavior, Elsevier, vol. 38(2), pages 265-277, February.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Moretti, S. & Tijs, S.H. & Brânzei, R. & Norde, H.W., 2005. "Cost Monotonic "Cost and Charge" Rules for Connection Situations," Discussion Paper 2005-104, Tilburg University, Center for Economic Research.
  2. Tijs, S.H. & Moretti, S. & Brânzei, R. & Norde, H.W., 2005. "The Bird Core for Minimum Cost Spanning Tree problems Revisited: Monotonicity and Additivity Aspects," Discussion Paper 2005-3, Tilburg University, Center for Economic Research.
  3. Gustavo Bergantiños & Juan Vidal-Puga, 2004. "Realizing efficient outcomes in cost spanning problems," Game Theory and Information 0403001, EconWPA.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:fem:femwpa:2004.97. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (barbara racah).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.